MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during intraocular lens (iol) implant procedure, they noticed that lens didn¿t remove from the injector completely, the plunger was removed and fracture of the upper haptic handle of the lens.Subsequently the lens was removed during initial procedure with rescue clamp and completed with another lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11 the lens was returned with the company cartridge taped inside a self-seal pouch.The haptics were not broken.The optic was broken onto in three pieces with the haptics attached to two portions.The broken optic damage may have been interpreted as the reported complaint.The used company cartridge was evaluated.Viscoelastic was observed in the cartridge.Tip stress was observed.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicate with a non-qualified handpiece.The company handpiece is only qualified for company lenses.It could not be confirmed the lens was stuck in the device as it was not returned in the cartridge.The reported haptic damage was not observed.The optic was broken with the haptic attached.This may have been interpreted as the reported complaint.The root cause may be related to a failure to follow the instructions for use (ifu).The handpiece indicated is not qualified for use with company lenses.The optic damage would indicate a plunger under/over ride may have occurred.The ifu instructs: company foldable intraocular lens (iol) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19990302
Report Number1119421-2024-01579
Device Sequence Number12531576
Product Code MFK
UDI-Device Identifier00380652357753
UDI-Public(01)00380652357753(17)280424(11)230427(10)15639642
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.210
Device Lot Number15639642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age58 YR
Patient SexUnknown